- This topic has 3 replies, 1 voice, and was last updated by .
November 11, 2005 at 3:01 pm #9810Anonymous
I decided to go off the pill after my supply ran out last month. I had also forgotten to take the remaining pills over the last 3 or 4 days. My period came on time, I believe around Oct 18.
I was off the pill last year for a month or so, and noticed that it casued my next period to be about a week and a half late, but when it did come, it lasted for about 2 weeks.
I know that everyone is different with their reaction to going on/off the pill, but I was just wondering if anyone had an idea how common it is to have a delayed period after going off the pill? How common is it to get pregnant almost immediately after going off the pill? I was always under the impression that it took a few months to get it all out of your system.
Although I am now off the pill, my boyfriend and I are still practicing safe sex. There have been no broken or defective condoms to my knowledge.
I am not due for my next period for another 3 or 4 days, and given that we use condoms and that I was on the pill until recently, I don’t think the chances of my being pregnant are very high. I am certiainly not freaking out yet.
However, over the past week and a half or so I have been experiencing splitting headaches almost everyday like clockwork and always in the same spot in my head. About 3 days ago my nipples started hurting like mad… it feels like somone pinched them in a vice! They are also quite swollen looking (I have very small boobs so it is pretty noticable). I guess the best way to describe it is that it feels like my nipples are sunburnt… that really dull, throbbing, constant pain. Also, there has been about 2 days when I noticed a really rubbery, thick, slightly cloudy discharge when I went to the restroom. (Almost like a big glob of what rubber cement would look like after it started to harden, but was still jelly-like). It didn’t really smell like anything. I never have had discharge like that before… usually it is creamier (God, this sounds gross!). My lower back is usually in need of a good crack and aches quite frequently, but nowhere near as bad as it has been lately. I have been extrememly tired and exhausted no matter how much sleep I get, and have been pretty gassy in the evenings as well. No food aversions or cravings (well, nothing out of the ordinary at least), and no nausea.
I know the odds seem pretty unlikely, but I suppose anything is possible right? Although I know it is probably very unlikely, I can’t help but wonder, and it has been on my mind more and more lately. Almost like there is some little part of me that knows something is strange. Has anyone experienced anything like this and has any advice?
-Not freaking out… yetNovember 16, 2005 at 10:39 am #9830Anonymous
I forgot to mention when I was typing the original message here that i NEVER have any symptoms before my period, so for my nipples to be hurting, and for me to be experiencing these other symptoms of PMS, is very strange. It seriously NEVER happens, even before I went on the pill. My skin has also broken out like crazy! It hasn’t been this bad in quite some time. Anyways, I’m now 2 days late (I know, still nothing to worry about), and I am still experienceing the same symptoms I mentioned earlier. I just had a nice long weekend, and spent practically the entire time sleeping and laying about in my housecoat, and I still feel just as tired as I did before my time off. I keep acting all cranky and emotional over absolutely nothing. This is NOT like me at all! I don’t know what is going on! Am I feeling this way becuase I am no longer on the pill? I didn’t feel like this at all the last time I took a little break from it.
KNovember 17, 2005 at 7:27 am #9835Anonymous
I honestly do not think you are pregnant. If you think you might be then i would see a doctor or take another pregnancy test. I think it’s because you got off the pill and your hormones are changing from when you were on the pill. I’m a vigin and sometimes I get emotional and cry over nothing and sometimes my period comes late so I don’t think you are pregnant. I dunno ask a doctor. good luck. 🙂November 20, 2005 at 3:23 am #9860Kit
Changing or discontinuing birth control pills can change your hormones and cause changes in your cycle. I would guess that this is causing the changes in your body that you are describing. It is possible to get pregnant even with condoms. Abstinence is the only 100% way to be sure to not get pregnant. Like you mention I wouldn’t freak out too much yet. If your period is late, however go ahead and take a test to find out for sure.
- The forum ‘Pregnancy Questions and Symptoms’ is closed to new topics and replies.